Re: very light coloured stools

I quite agree Moonpie.  In reality you shouldn't need to but sometimes the system is not what it should be and it is necessary to be on top of it.

Clare

In the stars now . . . .

Re: very light coloured stools

Its not that I don have trust in the gp, they are very kind and willing to see mum at short notice-rural practice as opposed to a busy town practice, however I just want to make sure they aren't doing mum a dis-service in any way by not keeping on top of her symptoms and just blindly prescribing things that may be masking things, im sure they have prescribed whatever it is for good reason,

Re: very light coloured stools

Hi Moonpie,

Laxido is a laxative as I am sure that you know, here is a link on it -

http://www.nhs.uk/medicine-guides/pages … ine=Laxido

My dad used Lactulose morning and night and that worked well for him. He also tried Movicol but that wasn't so successful for him. Many people here have used Lactulose to help with things. The other powder that you talk of could have been enzymes to help your mum with digestion issues and breaking down of her food etc.

I know that it can be hard for you getting all of the information now second hand as it were through someone else, especially so if they themselves are not sure what is been given and what for etc. Perhaps you could speak with your mum and see if she would agree to you talking directly to her gp every now and again?

Best wishes,

Gavin

Any advice or comments I give are based on personal experiences and knowledge and are my opinions only, they are not to be substituted for professional medical advice. Please seek professional advice from a qualified doctor or medical professional.

29 (edited by marions Thu, 27 Jun 2013 14:42:20)

Re: very light coloured stools

moonpie.... looking back at your posting it appears that your Mom's stent was placed about 2 months ago.  These stents have a tendency to clog with debris anywhere between 1 and 3 months.  You may want to make sure that her temperature is taken daily and to contact the physician if she develops a fever.  Just wanted to mention. 
Hugs,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: very light coloured stools

Hi the name of the medication is cholestyramine, has anyone else been given this and know of this medication, will have to ask mum if she thinks it is helping, I just want the drs to make sure they are keeping an eye on her and not fobbing her off with different tablets when it could be something like a blocked stent. hopefully her appointment for Aintree will arrive soon

Re: very light coloured stools

Moonpie, my best friend has IBS, we all gotta have something right? She has been taking cholestyramine for a few years now and swears by it. That's the best I can do. I also hope the appointment comes up rather quickly.

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: very light coloured stools

Moonpie....How long does it take for the appointment with the specialist?

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: very light coloured stools

Yesterday I was going to tell you that it sounds like Cholestramine. My husband took it when he was itching very badly. It helps with binding the bile to whatever she eats for digestive purposes. In other words, it helps with the flow. It is used to treat itching caused by excess bile and it helps with jaundice. My hubby no longer needs it since he now has an external drain for the bile. However, it was a GOD send when he did use it. We would mix it with juice. It is also used for other reasons such as high cholesterol and sometimes for diarrhea.

Re: very light coloured stools

Moonpie,

http://www.nlm.nih.gov/medlineplus/drug … 82672.html

http://www.mayoclinic.com/health/drug-i … n/DR601905

Best wishes,

Gavin

Any advice or comments I give are based on personal experiences and knowledge and are my opinions only, they are not to be substituted for professional medical advice. Please seek professional advice from a qualified doctor or medical professional.

Re: very light coloured stools

thanks guys for the advice re the medication, sounds like it is a pretty standard medication option and one that seems to be beneficial,

will it stop the light stools or is it really just for symptom control?